MAUDE Adverse Event Report: LIVANOVA USA INC NEW COBE CARDIOPLEGIA SYSTEM PACK; PERFUSION PACK

LIVANOVA USA INC NEW COBE CARDIOPLEGIA SYSTEM PACK; PERFUSION PACK
Catalog Number 02016200008
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The issue was identified prior to any patient involvement.Livanova usa inc manufactures the convenience pack childrens hsp boston ma 1.The incident occurred in boston, massachusetts, united states.The involved device is not available for investigation.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova inc has received a report that, during priming, it was noticed that the cardioplegia set was misassembled and the direction of flow through the cardioplegia circuit table lines was incorrect.The issue was identified prior to any patient involvement.
 
Additional Manufacturer Narrative
The complained circuit was not made available for investigation.The issue has been confirmed based on event description.A review of the dhr identified no deviations, non-conformity or material scrap/requests relevant to the reported issue was identified.Analysis of the livanova complaint database found no other similar complaint received for the claimed item circuit in the last 12 months.Livanova investigation suggests the most probable root cause of the misassembly was an isolated operator error occurred during the manual assembly steps.The issue was also not detected during the subsequent visual inspection performed at the end of the manufacturing.To prevent further occurrence of this issue, manufacturing operators has been retrained.The risk is acceptable.No other corrective action is deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
NEW COBE CARDIOPLEGIA SYSTEM PACK
Common Device Name
PERFUSION PACK
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada 80004
MDR Report Key10447053
Report Number1718850-2020-00035
Device Sequence Number19471094
Product Code DTN
UDI-Device Identifier00803622123702
UDI-Public(01)00803622123702(240)02016200008(17)230630(10)020208807
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K920312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number02016200008
Device Lot Number020208807
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer10/11/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1